My son was born with concomminent hypothyroidism and numerous external hamangeomas. From the time he was 2 months until he was one year, he was prescibed orapred daily at the highest dose per weight in order to stop the progression of the growth of his hamangeomas. We started to taper him off, after his first birthday. He is in the 5th percentile for weight/height. He is currently five years old and I have witnessed daily behaivor problems. He is impulsive, and when happy looses all ability to control his thoughts and actions. He has hurt the puppy we bought him for Christmas because he looses control. He has verbalized to me that when he is excited and happy his brain is everywhere. I believe that he is chemically off, and wondering if his long term (1 year) of taking oral orapred at such a critical time of brain development could affect long-term side effects such as behaivor? Its not ADD or ADHD, even though he is impulsive. He was very irratable as an infant once he was prescribed orapred. This behaivor is not new, its been going on for 5 years, but since the puppy has been introduced to the family and I view the way he treats this puppy, its alarming. He isn't trying to hurt it intentially, but because he is excited, and looses control, he ends up kicking, throwing and mishandling the puppy all the time. I have spoken to his pedi and askied her if there is any clinical study or finding that shows the LT SE assoc w/ Orapred in newborns. Please help
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.